MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 5283
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the male external catheter had too much adhesive on the top of the sheath when compared with the rest of the sheaths.The patient also reported of a draining issue.
 
Additional Manufacturer Narrative
The reported event was inconclusive, as no sample returned for evaluation.A potential root cause for this failure mode could be due to "operator error".It was unknown whether the device had met relevant specifications.The product used for the treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "fitting the sheath: the sheath is a strapless penile sheath: it has an adhesive coating inside to ensure a safe and simple procedure for fitting.If necessary trim pubic hair.Clean and dry pubic area.Remove sheath from its wrapping.Place rolled end over the end of the penis, leaving a small space between the end of the penis and the cup of the sheath if uncircumcised, do not retract the foreskin but allow it to remain over the glans.Avoid contact between the adhesive and the glans.Slowly unroll the sheath along the shaft of the penis, then gently squeeze the shad around the penis to ensure even adhesion.Try to avoid leaving a rolled 'collar' of sheath around the base of the penis.Finally, connect the urine collection bag.Always check that the connections are secure before use.Wear time will vary from user to user.It is recommended that a sheath b changed every 24 hours for reasons of hygiene.To remove : the sheath may be removed by gently tolling it off the penis.Avoid simply lulling the sheath off.Removing the sheath whilst having a bath or shower may increase comfort.Do not use on irritated or compromised skin.Discontinue use if irritation occurs." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
SPIRIT HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11006489
Report Number1018233-2020-21672
Device Sequence Number4496680
Product Code NNX
UDI-Device Identifier00801741071577
UDI-Public(01)00801741071577
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model Number5283
Device Catalogue Number35302
Device Lot NumberJUER2087
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;